Alert archive / Maine / Gale Warnings in 2011

Gale Warning 7, NWS Caribou, ME

February 7, 2011

NWS Caribou, ME issued this gale warning at Feb 7, 2011, 3:12 PM EST. It took effect at Feb 8, 2011, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:12 PM EST (20:12 UTC)
In effect from
Feb 8, 2011, 7:00 PM EST
Expired
Feb 9, 2011, 7:16 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WHUS71 KCAR 072012
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EST MON FEB 7 2011

ANZ050>052-080415-
/O.NEW.KCAR.GL.W.0007.110209T0000Z-110209T1100Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
312 PM EST MON FEB 7 2011

...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 6 AM EST
WEDNESDAY. 

* WINDS: NORTHWEST 25 TO 35 KT.

* SEAS: 5 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
5 follow-up statements
116 
WHUS71 KCAR 081254
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
754 AM EST TUE FEB 8 2011

ANZ050>052-082200-
/O.CON.KCAR.GL.W.0007.110209T0000Z-110209T1100Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
754 AM EST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY. 

* WINDS: NORTHWEST 25 TO 35 KT.

* SEAS: 5 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

HASTINGS
008 
WHUS71 KCAR 082006
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EST TUE FEB 8 2011

ANZ050>052-090515-
/O.CON.KCAR.GL.W.0007.110209T0000Z-110209T1100Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
306 PM EST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY. 

* WINDS: NORTHWEST 25 TO 35 KT.

* SEAS: 5 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

HASTINGS
957 
WHUS71 KCAR 090243
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
943 PM EST TUE FEB 8 2011

ANZ050>052-091100-
/O.CON.KCAR.GL.W.0007.000000T0000Z-110209T1100Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
943 PM EST TUE FEB 8 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

* WINDS: NORTHWEST 20 TO 30 KT WITH GUSTS 35 TO 40 KT.

* SEAS: 4 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL
IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
340 
WHUS71 KCAR 090750
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
250 AM EST WED FEB 9 2011

ANZ050>052-091500-
/O.EXT.KCAR.GL.W.0007.000000T0000Z-110209T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
250 AM EST WED FEB 9 2011

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS: NORTHWEST 20 TO 25 KT WITH GUSTS 35 KT.

* SEAS: 4 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
270 
WHUS71 KCAR 091216 AAA
MWWCAR

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
716 AM EST WED FEB 9 2011

ANZ050>052-092030-
/O.CAN.KCAR.GL.W.0007.000000T0000Z-110209T1500Z/
/O.NEW.KCAR.SC.Y.0013.110209T1216Z-110210T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
716 AM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 20 TO 25 KT. 

* SEAS: 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 7, 9:48 AM EST, 5 hours 24 minutes earlier.

Area forecast discussion, Feb 7, 9:48 AM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
948 AM EST MON FEB 7 2011

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST TODAY AND MOVE
ACROSS THE REGION TUESDAY AS STRONG LOW PRESSURE TRACKS WELL
SOUTH OF THE GULF OF MAINE.&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE ISSUED AN UPDATE TO TWEAK POPS UP TO LIKELY ACROSS NORTHERN
MAINE. UPSTREAM RADARS AND SURFACE OBSERVATIONS INDICATE LIGHT
SNOW AND ALL GUIDANCE SHOWS MEASUREABLE SNOW OVER THE REGION.
ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR LESS. NO OTHER
CHANGES NEEDED.

PREVIOUS DISCUSSION...
WEAK LOW PRESSURE IS EXPECTED TO MOVE INTO THE EASTERN
GREAT LAKES TODAY. A SECONDARY LOW PRESSURE SYSTEM WILL DEVELOP
OFF THE MID ATLANTIC STATES THIS EVENING AND EVENTUALLY COMBINE
WITH THE PRIMARY SYSTEM BY TUESDAY MORNING. THIS WILL FORM AN
ELONGATED AREA OF LOW PRESSURE EXTENDING FROM NEW ENGLAND
SOUTHEAST INTO THE ATLANTIC. THIS SYSTEM IS EXPECTED TO BE
ACCOMPANIED BY A SHARP UPPER LEVEL TROF. THE COMBINATION OF THE
SURFACE AND UPPER SYSTEM WILL PRODUCE SOME LIGHT SNOW LATER MONDAY
NIGHT INTO TUESDAY. HAVE USED A BLEND OF THE NAM AND GFS FOR POP
AND QPF. THE GMOS WAS USED FOR TEMPERATURE...DEW POINT AND WIND.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
INTERESTING SETUP FOR THIS TERM ESPECIALLY TUESDAY INTO TUESDAY
NIGHT W/STORM SYSTEM PASSING WELL E OF THE CWA.

CONFIDENCE IS BUILDING THAT ACCUMULATING SNOWS WILL OCCUR IN ALL
OF THE CWA. THEREFORE...DECIDED TO RAMP UP THE POPS TO NEAR 100%
TUESDAY AND THEN WIND THEM DOWN FROM W TO E TUESDAY NIGHT AS LOW
PRES AND THE INVERTED TROF THAT HAS BEEN DISCUSSED OVER THE LAST
24 HRS LIFT TO THE ENE. THE ? IS WHERE TO PLACE THE AXIS OF
HEAVIER SNOWFALL. THIS SYSTEM LOOKS TO RESEMBLE A NORLUN TYPE
W/LOW PRES PASSING WELL E OF THE CWA AND SFC TROF HANGING BACK AS
UPPER TROF DIGS ACROSS THE REGION. SOME DECENT FORCING WAS NOTED
BY THE NAM/GFS AND THE ECMWF. THE ECMWF HAS BEEN THE MOST
CONSISTENT W/THIS UPCOMING EVENT BRINGING SOME MEASURABLE SNOW INTO
THE CWA BY TUESDAY NIGHT GIVEN A GENERAL 12:1 RATIO. IT HAS BEEN
STATED THAT SNOW RATIOS IN THIS TYPE OF SETUP CAN BE MUCH
HIGHER(20-25:1) WHICH WOULD LEAD TO MUCH HIGHER AMOUNTS.
FRONTOGENSIS FROM 850-700MBS AND 1000-700MBS DOES SUPPORT SOME
GOOD BANDING W/THE NAM POINTING TO 2 AREAS W/ONE AREA ACROSS THE
WNW AND ANOTHER AREA ACROSS THE DOWNEAST AND CENTRAL HIGHLANDS.
THE GFS INDICATES SOMETHING SIMILAR BUT W/THE EASTERN MAXIMUM MORE
ACROSS THE EASTERN 3RD OF THE CWA. CONFIDENCE LEVEL ON SNOWFALL
AMOUNTS IN NOT HIGH ENOUGH TO GO ABOVE 2 TO 5 INCHES USING A
BLEND OF THE NAM/GFS. COORDINATED W/GYX THIS MORNING AND DECISION
WAS TO HOLD OFF ON ANY HEADLINES ATTM. WE WILL WATCH THINGS THIS
MORNING TO SEE IF NEXT GUIDANCE RUN SUPPORTS HIGHER AMOUNTS. A
DECISION TO ISSUE A HEADLINE MAY BE NEEDED THEN.

THINGS WIND DOWN TUESDAY NIGHT AND THE INVERTED TROF AND SFC LOW
PASS ON TO THE NE AND HIGH PRES RIDGE BUILDS IN WSW LEADING TO
CLEARING CONDITIONS BUT MUCH COLDER.

STAYED W/THE DAYCREW TEMPERATURES THROUGH WEDNESDAY. ONLY
ADJUSTMENTS WERE FOR TUESDAY EVENING TO BRING TEMPERATURES UP
INITIALLY ACROSS THE EASTERN 1/2 OF THE CWA W/LEFTOVER SNOW AND CLOUDS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A MUCH COLDER AIRMASS SET TO SETTLE IN TO THE REGION THROUGH THE
EARLY PART OF THE WEEKEND AND DRY CONDITIONS FOR THE MOST PART.

A SERIES OF WEAK DISTURBANCES ARE FCST TO MOVE ACROSS THE CWA
DURING THE LATE WEEK. THESE FEATURES WILL SET OFF SOME FLURRIES OR
SNOW SHOWERS BUT NOTHING SIGNIFICANT. THE BIG STORY IS A RETURN TO
MORE NORMAL TEMPERATURES FOR THIS TIME OF YR. GMOS VALUES WERE
ACCEPTED W/SLIGHT TWEAKING UPWARD FOR FRIDAY NIGHT AS GRADIENT
TIGHTENS AHEAD OF A COLD FRONT AND LOW PRES FCST TO PASS WELL E OF
THE GULF OF MAINE.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED VFR CONDITIONS EXPECTED
THIS MORNING THEN MVFR CONDITIONS LATER TODAY AND TONIGHT.

SHORT TERM: MVFR/IFR RIGHT INTO TUESDAY NIGHT AND THEN IMPROVEMENT
TO VFR WEDNESDAY INTO THURSDAY. SOME STRATOCUMULUS DEVELOPMENT ON
WEDNESDAY W/SFC TROF COULD BRING CIGS DOWN TO MVFR FOR THE
NORTHERN TAF SITES.

&&

.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM112 AND GFS40 FOR WIND.
CURRENTLY HAVE SOME INCOMING LONGER PERIOD WAVE GENERATED AHEAD OF
YESTERDAYS LOW. THIS WILL CONTINUE TO COME DOWN DURING THE DAY
TODAY.

SHORT TERM: GALES ARE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING AS SHOWN BY BOTH THE NAM AND GFS. THE GALE POTENTIAL WILL
MAINLY BE FOR WIND GUSTS OF 35 KTS. KNOCKED DOWN GMOS GUSTS
TUESDAY AS THEY LOOK TOO HIGH COMPARED TO THE NAM AND BUFKIT
MOMENTUM TRANSFER. COORDINATED W/GYX ON THIS AND DECISION WAS TO
HOLD OFF ON A WATCH ATTM. DAYCREW CAN ASSESS THIS FURTHER.
DAYCREWS WAVE HEIGHTS LOOKED GOOD W/BRINGING HEIGHTS UP TO 5-7 FT
LATER TUESDAY NIGHT INTO EARLY WEDNESDAY AND THEN HAVING THEM FALL
BACK BELOW 5 FT BY WEDNESDAY AFTERNOON.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HASTINGS
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...HASTINGS
MARINE...HASTINGS/HEWITT
Hazardous weather outlook, Feb 7, 5:31 AM EST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
531 AM EST MON FEB 7 2011

MEZ001>006-010-011-015>017-029>032-081045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
531 AM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR A SIGNIFICANT SNOWFALL TUESDAY INTO TUESDAY
NIGHT AS LOW PRES DEVELOPS OFF THE MID ATLANTIC COAST AND MOVES
NORTHEAST PASSING EAST OF NOVA SCOTIA BY LATE TUESDAY NIGHT.
MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN CARIBOU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-081045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
531 AM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:28 PM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington30 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.